Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 108, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 22, 2015, 4:21 PM MDT for Luna County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2015, 4:21 PM MDT (22:21 UTC)
- Expired
- Aug 22, 2015, 5:15 PM MDT
- In force
- 54 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Luna County, NM
The radar
The El Paso radar (KEPZ), 105 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:02 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 22, 2:02 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 202 PM MDT SAT AUG 22 2015 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON THROUGH SUNDAY WHILE A COLD FRONT ENTERS THE REGION. THIS WEATHER PATTERN WILL GENERATE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND WITH ISOLATED STORMS PRODUCING HEAVY RAINFALLS WITH POSSIBLE FLOODING...HAIL AND STRONG POSSIBLY DAMAGING WINDS. HIGH PRESSURE ALOFT WILL PRODUCER SEASONABLY WARM AND DRIER THE REMAINDER OF NEXT WEEK. && .DISCUSSION... MORNING SOUNDINGS AND LATEST MESOANALYSES DATA SHOWING A RATHER MOIST UNSTABLE AIR MASS WITH PRECIPITABLE WATER AROUND 1.2 TO 1.4 INCHES AND MUCAPES FROM 1500 TO 2000 J/KG EARLY THIS AFTERNOON. IN ADDITION DCAPES ARE FROM 1000 TO 1500 J/KG. LITTLE CONVECTIVE INHIBITION IS PRESENT SO WARM TEMPERATURES AND UPSLOPE FLOW WILL BRING INITIAL CONVECTION EARLY THIS AFTERNOON WITH SUBSEQUENT OUTFLOWS CAUSING ACTIVITY TO SPREAD. TONIGHT AND EARLY SUNDAY A COLD FRONT WILL DROP SOUTHWARD INTO THE CWA WITH THE BOUNDARY BECOMING QUASI STATIONARY FROM NEAR THE MEXICO BORDER TO NEAR THE ARIZONA BORDER. EAST TO SOUTHEAST WINDS BEHIND THE FRONT WILL SUSTAIN INFLOW OF MOIST UNSTABLE AIR AND PRECIPITABLE WATER WILL THEREFORE REMAIN HIGH WITH VALUES AROUND 1.2 TO 1.5 INCHES ON SUNDAY WHILE MUCAPES WILL BE AROUND 1000 J/KG. LOW LEVEL MOISTURE CONVERGENCE INDUCED BY FRONT PLUS UPSLOPE FLOW AND OUTFLOW BOUNDARIES WILL ALSO COMBINE SUSTAIN WIDESPREAD CONVECTION TONIGHT THROUGH AND SUNDAY NIGHT. GIVEN THE ABUNDANT MOISTURE PLUS A WIND PROFILE FAVORABLE FOR SLOW STORM MOVEMENT OR BACK BUILDING STORMS THE PRIMARY WEATHER THREAT WILL BE FLASH FLOODING THIS AFTERNOON THROUGH SUNDAY NIGHT WITH OVER 2 INCH RAINFALLS EXPECTED OVER ISOLATED AREAS. IN ADDITION THE DCAPE AND INSTABILITY VALUES SUGGEST THE POSSIBILITY OF DAMAGING DOWNBURSTS AND MARGINALLY SEVERE HAIL OCCURRING WITH SEVERAL STORMS THROUGH SUNDAY NIGHT. VERY STRONG UPPER HIGH EXPANDS ACROSS THE SOUTHERN AND CENTRAL ROCKIES AFTER SUNDAY NIGHT WITH ASSOCIATED SUBSIDENCE AND WARM AIR ALOFT CAUSING AIR MASS TO STABILIZE AND BECOME A LITTLE DRIER. THUS EXPECT DIMINISHING THREAT OF CONVECTION AFTER SUNDAY NIGHT WITH MOST STORMS FORMING OVER HIGHER TERRAIN AREAS LATER PERIODS AND GENERALLY DRY WEATHER ELSEWHERE. && .AVIATION...VALID 23/00Z-24/00Z. MOSTLY VFR CONDITIONS TO EXPECTED AT ALL TAF SITES THRU THE PERIOD WITH THE EXCEPTION OF ISOLATED STORMS THAT MAY POP UP DURING THE AFTERNOON AND EVENING HOURS. FREQUENCY OF STORMS WILL BE HIGHER AND CIGS WILL BE LOWER OVER THE MOUNTAINS. EXPECT SKY CONDITIONS OF P6SM SCT-BKN090-120 SCT-BKN250. ISOLD 1-3SM TSRA BKN050-070 AFT 18Z. SFC WINDS SOUTHWEST 10 TO 15 KTS...BECOMING MORE WEST AFT 18Z AND G 40 PSBL NR STORMS. BACKDOOR FRONT PUSHING IN FROM THE NE ARN 09Z-15Z ENE 10G29 WITH G 25-30 KT WEST SLOPES/PASSES. && .FIRE WEATHER... ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL OCCUR ACROSS THE AREA AGAIN THIS AFTERNOON AND TONIGHT. STORMS WILL BE MORE WIDESPREAD ON SUNDAY AS MOISTURE INCREASES AND BECOMES MORE FOCUSED AS A BACKDOOR COLD FRONT MOVES INTO THE AREA. TEMPERATURES WILL REMAIN ABOVE NORMAL SATURDAY AND DROP ABOUT 5 TO 8 DEGREES ON SUNDAY WITH THE COOLING AND INCREASED CLOUD COVER OVER THE AREA. THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY NEXT WEEK AS HIGH PRESSURE STRENGTHENS OVER THE REGION AND THE SHIFTS THE DEEPER MOISTURE PLUME MORE TO THE WEST. THE DRIER CONDITIONS WILL ALLOW TEMPERATURES TO RISE BACK UP ABOVE NORMAL BY THE MIDDLE OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 91 72 93 / 40 40 40 10 SIERRA BLANCA 69 90 68 91 / 40 40 40 10 LAS CRUCES 69 89 67 89 / 40 40 40 10 ALAMOGORDO 70 91 68 92 / 30 40 40 30 CLOUDCROFT 54 68 53 70 / 50 80 70 60 TRUTH OR CONSEQUENCES 69 88 67 89 / 20 30 40 20 SILVER CITY 63 82 63 83 / 30 50 50 40 DEMING 69 90 68 91 / 30 40 40 20 LORDSBURG 68 90 68 91 / 30 40 40 30 WEST EL PASO METRO 73 92 72 94 / 40 40 40 10 DELL CITY 72 92 70 94 / 40 40 40 10 FORT HANCOCK 70 93 68 94 / 50 40 40 10 LOMA LINDA 69 86 67 89 / 40 40 40 10 FABENS 70 93 68 94 / 40 40 40 10 SANTA TERESA 72 91 70 91 / 40 40 40 10 WHITE SANDS HQ 70 91 68 92 / 40 40 40 20 JORNADA RANGE 68 90 67 91 / 30 40 40 20 HATCH 68 91 67 92 / 30 40 40 20 COLUMBUS 70 91 69 91 / 30 40 40 20 OROGRANDE 71 91 70 92 / 30 40 30 10 MAYHILL 58 74 57 77 / 40 60 60 40 MESCALERO 57 76 56 79 / 40 70 60 60 TIMBERON 61 76 59 78 / 50 60 60 40 WINSTON 60 79 59 81 / 50 50 50 40 HILLSBORO 65 88 63 88 / 30 40 50 40 SPACEPORT 68 89 67 90 / 20 30 30 20 LAKE ROBERTS 57 82 56 82 / 40 60 60 60 HURLEY 64 85 64 85 / 30 40 50 40 CLIFF 63 89 63 88 / 40 50 40 40 MULE CREEK 59 87 59 86 / 40 50 40 40 FAYWOOD 65 86 64 86 / 30 40 50 40 ANIMAS 68 89 68 91 / 30 40 40 30 HACHITA 67 89 67 91 / 30 40 40 20 ANTELOPE WELLS 65 85 65 88 / 30 60 60 30 CLOVERDALE 64 82 64 85 / 40 50 60 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/20 NOVLAN
Hazardous weather outlook, Aug 22, 12:45 PM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1245 PM MDT SAT AUG 22 2015 NMZ401>417-TXZ418>424-232015- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1245 PM MDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING VERY HEAVY RAINFALLS...HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WHICH MAY CAUSE PROPERTY DAMAGE. OVER 2 INCHES OF RAIN WILL FALL OVER ISOLATED LOCATIONS RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY:SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING VERY HEAVY RAINFALLS...HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WHICH MAY CAUSE PROPERTY DAMAGE. OVER 2 INCHES OF RAIN WILL FALL OVER ISOLATED LOCATIONS RESULTING IN FLASH FLOODING. MONDAY: ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING HEAVY RAINFALLS...SMALL HAIL AND WIND GUSTS TO 50 MPH. UP TO AN INCH OF RAIN WILL FALL OVER A FEW LOCATIONS. TUESDAY THROUGH FRIDAY: A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY AROUND MOUNTAIN AREAS...OTHERWISE MOSTLY DRY WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO OUR OFFICE VIA THE SPOTTER PHONE NUMBER OR VIA TWITTER WITH OUR HANDLE @NWSELPASO ROGASH
In the hours before
Special weather statement, Aug 22, 12:55 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1255 PM MDT SAT AUG 22 2015
NMZ402-403-408-409-221945-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
1255 PM MDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
SOUTHWESTERN SIERRA COUNTIES UNTIL 145 PM MDT...
AT 1251 PM MDT...STRONG THUNDERSTORMS WERE AFFECTING THE CREST AND
EAST SLOPES OF THE BLACK RANGE IN EASTERN GRANT AND WESTERN SIERRA
COUNTIES. THESE STORMS WERE NEARLY STATIONARY...AND MAY PRODUCE
WIND GUSTS TO 45 MPH AND HALF INCH HAIL.
TORRENTIAL RAINFALL IS ALSO OCCURRING...AND IF IT PERSISTS...MAY
LEAD TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
HILLSBORO...
EMORY PASS...
KINGSTON...
HERMOSA...
IRON CREEK CAMPGROUND.
PORTIONS OF HIGHWAY 152 IN THE VICINITY OF EMORY PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3314 10762 3293 10750 3276 10759 3273 10771
3276 10784 3311 10788 3316 10775
TIME...MOT...LOC 1851Z 340DEG 3KT 3289 10775
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:08 PM MDT | Special Weather Statement | EPZ | 37 min | |
| Aug 21, 7:01 PM MDT | Areal Flood Advisory | EPZ | Grant | 4 hr |
| Aug 21, 7:10 PM MDT | Special Weather Statement | EPZ | Grant | 50 min |
| Aug 21, 7:17 PM MDT | Areal Flood Advisory | EPZ | Grant | 118 min |
| Aug 22, 12:55 PM MDT | Special Weather Statement | EPZ | Sierra | 50 min |
| Aug 22, 1:15 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 4 hr |
| Aug 22, 1:43 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
| Aug 22, 2:48 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 22, 4:26 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.